Ask the Experts- May 2015

By: Red Hot Mamas

Published: May 15, 2015

Dear Red Hot Mamas Experts,

I’ve noticed my skin changing since I’m in menopause. It’s become so dry and sometimes I even have acne. What’s up with this? Thanks for your help.

Jody

Dear Jody,
During hormonal change, like during adolescence and even pregnancy, the balance of estrogen, program estrone, and androgens fluctuate, which may cause acne. You should visit a dermatologist. This doctor may recommend you try Retin-A to clear up the acne. Retin-A initially may cause some skin irritation, but it may stop acne. Dryness and loss of elasticity are skin changes linked with estrogen loss. Supplemental estrogen sometimes helps by making the skin a little plumper and reduces excess dryness by increasing skin collagen and allowing moisture to stay in. There are other things you can do to help yourself which include: stay out of the sun; if you smoke, quit; drink at least 4 glasses of water a day; use a good water based moisturizer on your face daily; you could also discuss with your doctor other treatments. Thank you for writing into Red Hot Mamas.
RHM’s Experts
Share this article
Share on FacebookTweet about this on TwitterShare on LinkedInShare on Google+Email this to someonePrint this page